Alert archive / Tennessee / Special Weather Statements in 2014
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Oct 10, 2014, 12:36 AM CDT for Dickson County, Tennessee. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2014, 12:36 AM CDT (05:36 UTC)
- Expired
- Oct 10, 2014, 1:30 AM CDT
- In force
- 54 min
- Issued by
- NWS Nashville, TN
County Dickson County, TN
The radar
The Nashville radar (KOHX), 75 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 870 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
844
WWUS84 KOHX 100536
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1236 AM CDT FRI OCT 10 2014
TNZ024>026-057-059-100630-
CHEATHAM-DICKSON-HICKMAN-HUMPHREYS-WILLIAMSON-
1236 AM CDT FRI OCT 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HICKMAN...
HUMPHREYS AND WILLIAMSON COUNTIES...
AT 1230 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A COUPLE STRONG THUNDERSTORM OVER EASTERN HUMPHREYS
COUNTY...NEAR HURRICANE MILLS AND MCEWEN...MOVING EAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE BUCKSNORT...HURRICANE MILLS...
PINEWOOD...DICKSON...LYLES...BON AQUA...BURNS...KINGSTON SPRINGS AND
FAIRVIEW.
BRIEF WIND GUSTS TO 30 TO 35 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY DOWNPOURS.
LAT...LON 3584 8792 3616 8768 3622 8702 3605 8704
3605 8705 3603 8704 3586 8707
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Oct 9, 11:54 PM CDT, 42 minutes earlier.
Area forecast discussion, Oct 9, 11:54 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1154 PM CDT THU OCT 9 2014 .UPDATE... 06Z TAF DISCUSSION. && .AVIATION... TAFS REMAIN DIFFICULT THIS PERIOD DUE TO MULTIPLE ROUNDS OF -SHRA/-TSRA EXPECTED. CURRENT MCS CROSSING TN RIVER CONTINUES TO WEAKEN BUT WILL BRING -SHRA/VCTS TO CKV/BNA OVERNIGHT...POSSIBLY CSV AS WELL. MORE ROUNDS OF -SHRA/-TSRA EXPECTED ON FRIDAY...ESPECIALLY LATE IN THE TAF PERIOD AS COLD FRONT MOVES ACROSS THE MID STATE. WENT MORE OPTIMISTIC ON FLIGHT CATEGORIES TONIGHT INTO FRI AFT AS NO IFR CONDITIONS APPARENT BEHIND CURRENT MCS...BUT IFR CONDITIONS WILL BE LIKELY POST-COLD FRONT LATE IN THE TAF PERIOD. LIGHT SOUTH WINDS ANTICIPATED THROUGH FRI AFTERNOON BEFORE SWITCHING TO NORTHWEST AND NORTH BEHIND THE COLD FRONT. SHAMBURGER && .PREV DISCUSSION... /ISSUED 647 PM CDT THU OCT 9 2014/ UPDATE... 00Z TAF DISCUSSION. AVIATION... DIFFICULT TAFS THIS PERIOD DUE TO MULTIPLE ROUNDS OF -SHRA/-TSRA EXPECTED AND RELIED HEAVILY ON HRRR MODEL FOR TIMING. MCS CURRENTLY OVER MO TO MOVE INTO MID STATE LATE THIS EVENING BUT WEAKEN...WITH CURRENT SPEED HAVING -TSRA REACH CKV AROUND 0330Z...BNA AROUND 05Z...AND CSV BY 09Z. BRIEF LULL IN ACTIVITY EXPECTED OVERNIGHT BEFORE ADDITIONAL -TSRA ARRIVES FRIDAY MORNING WITH COLD FRONT. VFR CONDITIONS WILL DETERIORATE TO IFR BY FRI MORNING AT ALL AIRPORTS...WITH LIGHT SOUTH WINDS THROUGH THE TAF PERIOD BUT VARIABLE AND GUSTY NEAR -TSRA. SHAMBURGER PREV DISCUSSION... /ISSUED 434 PM CDT THU OCT 9 2014/ DISCUSSION... TONIGHT AND FRIDAY...THE BOUNDARY JUST TO THE NORTH OF MIDDLE TENNESSEE WILL BE THE FOCUS FOR STORMS OVERNIGHT TONIGHT AND FRIDAY. THERE IS QUITE A BIT OF UNCERTAINTY AS FAR AS THE TIMING FOR PRECIP TONIGHT AND HOW FAR SOUTH STORMS WILL SINK. LEANING TOWARD THE SOLUTION BEING PRESENTED BY NSSL'S 4KM WRF AS IT APPEARS TO BE INITIALIZING BETTER THAN THE HRRR TODAY...WHICH MEANS SOME SHOWERS AND STORMS COULD SNEAK IN BEFORE MIDNIGHT IN THE NORTHWESTERN COUNTIES...WITH THE NORTHERN HALF OF THE CWA LIKELY SEEING STORMS BETWEEN MIDNIGHT AND 7AM. MONDAY MORNING LOOKS SIMILAR TO THIS MORNING WITH MODELS INDICATING THE QUASI STATIONARY FRONTAL BOUNDARY SINKING SOUTH ACROSS MIDDLE TN AND A SURFACE LOW TRAVELLING ACROSS THE NORTHERN PORTION OF TN. STRONG STORMS WITH GUSTY WINDS AND MARGINALLY SEVERE HAIL WILL BE POSSIBLE THROUGHOUT THE DAY ON FRIDAY...WITH THE THREAT BEING THE HIGHEST NORTH OF I-40 BEFORE NOON AND SOUTH OF I-40 AFTER NOON. PWAT VALUES REMAIN SLIGHTLY ABOVE NORMAL...AROUND 1.8 INCHES FOR MOST OF THE AREA DURING THE SHORT TERM...THIS COUPLED WITH THE WEST TO EAST MOVEMENT OF STORMS POSSIBLY OVER THE SAME AREA OVER THE NEXT 3 DAYS COULD LEAD TO LOCALIZED FLOODING. SHOWERS AND STORMS WILL CONTINUE ON SATURDAY AND SUNDAY WITH THE THREAT FOR STRONG STORMS AND HEAVY RAINFALL CONTINUING. SOUTHERLY FLOW RETURNS ON SUNDAY AHEAD OF A STRENGTHENING UPPER LEVEL TROUGH. THE GFS INDICATES A SUBTLE NEGATIVE TILT TO THE TROUGH AFTER IT CROSSES THE MISSISSIPPI RIVER...WILL BE SOMETHING TO WATCH AS WE GET CLOSER TO MONDAY. THE MAIN THREAT FOR SEVERE WEATHER WILL BE MONDAY EVENING. 850MB WINDS INCREASE TO AROUND 65 KNOTS AS THE FRONT APPROACHES. SOUNDINGS INDICATE DECENT LOW LEVEL SHEAR AND BULK SHEAR...BUT LIMITED CAPE VALUES WITH THIS SYSTEM. PWATS WILL SURGE AGAIN AND BRING A CHANCE OF HEAVY RAINFALL MONDAY NIGHT...WPC QPF TOTALS ARE AROUND 6 INCHES FOR THE NORTHWESTERN PORTION OF MIDDLE TENNESSEE. WILL CONTINUE TO MONITOR CONDITIONS AS THEY UNFOLD FOR FLOODING POTENTIAL. CONDITIONS DRY OUT AFTER THE FRONTAL PASSAGE ON TUESDAY AND REMAIN QUIET THROUGH THE END OF THE WORK WEEK NEXT WEEK. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 55
Hazardous weather outlook, Oct 9, 3:58 PM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 358 PM CDT THU OCT 9 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-102100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 358 PM CDT THU OCT 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG THUNDERSTORMS WILL BE POSSIBLE FRIDAY. SMALL HAIL AND STRONG WIND GUSTS WILL BE THE MAIN THREATS ACROSS ALL OF MIDDLE TENNESSEE. SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY EVENING INTO THE EARLY MORNING HOURS ON TUESDAY ACROSS ALL OF MIDDLE TENNESSEE. THE MAIN THREATS WILL BE HAIL...DAMAGING WIND GUSTS AND HEAVY RAINFALL. CUMULATIVE RAINFALL TOTALS THROUGH THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK MAY CREATE SOME FLASH FLOODING ISSUES BY MONDAY EVENING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 27
In the hours before
Special weather statement, Oct 9, 6:52 PM CDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
652 PM CDT THU OCT 9 2014
TNZ024-025-100030-
DICKSON-HUMPHREYS-
652 PM CDT THU OCT 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON AND EASTERN HUMPHREYS
COUNTIES...
AT 650 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR MCEWEN...MOVING EAST AT 25 MPH.
SOME LOCATIONS IN THE PATH INCLUDE DICKSON...CHARLOTTE...BURNS AND
WHITE BLUFF.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3625 8717 3624 8717 3621 8719 3618 8715
3616 8717 3607 8717 3601 8720 3602 8762
3616 8763
SHAMBURGERLocal storm report, Oct 9, 8:57 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
857 PM CDT THU OCT 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL SPRINGFIELD 36.50N 86.88W
10/09/2014 E0.75 INCH ROBERTSON TN TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN SPRINGFIELD
&&
EVENT NUMBER OHX1400635
SHAMBURGERSpecial weather statement, Oct 10, 12:36 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1236 AM CDT FRI OCT 10 2014
TNZ024>026-057-059-100630-
CHEATHAM-DICKSON-HICKMAN-HUMPHREYS-WILLIAMSON-
1236 AM CDT FRI OCT 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HICKMAN...
HUMPHREYS AND WILLIAMSON COUNTIES...
AT 1230 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A COUPLE STRONG THUNDERSTORM OVER EASTERN HUMPHREYS
COUNTY...NEAR HURRICANE MILLS AND MCEWEN...MOVING EAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE BUCKSNORT...HURRICANE MILLS...
PINEWOOD...DICKSON...LYLES...BON AQUA...BURNS...KINGSTON SPRINGS AND
FAIRVIEW.
BRIEF WIND GUSTS TO 30 TO 35 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY DOWNPOURS.
LAT...LON 3584 8792 3616 8768 3622 8702 3605 8704
3605 8705 3603 8704 3586 8707
19The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 7:00 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 32 min |
| Oct 10, 1:02 AM CDT | Special Weather Statement | OHX | Dickson | 43 min |
| Oct 10, 1:49 AM CDT | Special Weather Statement | OHX | Davidson | 41 min |
| Oct 10, 5:25 AM CDT | Special Weather Statement | OHX | Macon | 35 min |
| Oct 10, 10:30 AM CDT | Special Weather Statement | OHX | Maury | 45 min |
| Oct 10, 12:49 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 41 min |
Nearby
Special Weather Statements in Tennessee, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.